Hail, Livingston
- When
- May 26, 2:55 PM CST to 2:56 PM CST
- Where
- Livingston County, 1.48 mi SSE of Avalon
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.650, -93.440
5 inch hail across portions of northwest Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Scattered thunderstorms caused some 1 to 1.5 inch hail across portions of northwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 26, 1:39 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Sat May 26 2018 .Discussion... Issued at 238 PM CDT SAT MAY 26 2018 Primary forecast focus is on this afternoon's thunderstorm chances. Through 2 PM, decent cumulus development has been persisting for just over an hour across northeastern Kansas into northwestern Missouri and a few updrafts have been identified on radar. Temperatures have soared across northwestern Missouri, hitting 98 degrees at St. Joe, with upper 90s spread all across northeastern Kansas, southeastern Nebraska and northwestern Missouri. With such bullish day time heating, combined with 70 degree dew points, surface based instability is well over 3500 J/Kg. We remain weakly capped through 2 PM, but likely not for long. The good news is, forcing is weak, primarily along a diffuse surface trough spread over the area, and shear profiles are modest, at best. Expect isolated to convection to develop along the surface trough through the mid to late afternoon, diminishing through sunset. The greatest impacts will be from brief heavy rainfall and frequent lightning. Thunderstorm wind gusts could be hefty as well with one or two strong storms capable of hail. Overall, just stay aware this afternoon, especially if you're out and about trying to enjoy the holiday weekend. For the remainder of the weekend into the coming week, it's going to remain hot and humid, with our next chance of showers and thunderstorms arriving midweek, Tuesday through Wednesday. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1233 PM CDT SAT MAY 26 2018 Overall, should be a relatively quiet aviation period, save for a few hours at each terminal this afternoon. Isolated thunderstorms may develop near or just north of KSTJ around 20 to 21Z, moving south through the afternoon and evening, toward KMCI/KMKC/KIXD. Confidence in coverage and timing is still very low, enough to keep it out of the TAFs. However, a drop to lower VFR ceilings was made as a first guess at timing and to capture any resultant strato-cumulus that moves in from nearby storms. The rest of the period will remain calm, with light south winds and VFR conditions. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Kurtz
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CDT Sat May 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CDT Sat May 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The Pleasant Hill radar (KEAX), 117 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760584, 760585, 760586, 760587, 760588.